Journal of Differential Geometry

Embedded surfaces and the structure of Donaldson's polynomial invariants

P. B. Kronheimer and T. S. Mrowka

Full-text: Access by subscription

Article information

Source
J. Differential Geom. Volume 41, Number 3 (1995), 573-734.

Dates
First available: 26 June 2008

Permanent link to this document
http://projecteuclid.org/euclid.jdg/1214456482

Mathematical Reviews number (MathSciNet)
MR1338483

Zentralblatt MATH identifier
0842.57022

Subjects
Primary: 57R40: Embeddings
Secondary: 57R55: Differentiable structures 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX] 57R95: Realizing cycles by submanifolds 58D27: Moduli problems for differential geometric structures

Citation

Kronheimer, P. B.; Mrowka, T. S. Embedded surfaces and the structure of Donaldson's polynomial invariants. Journal of Differential Geometry 41 (1995), no. 3, 573--734. http://projecteuclid.org/euclid.jdg/1214456482.


Export citation

References

  • [1] E. Arbarello, M. Cornalba, P.A. Griffiths fe J. Harris, Geometry of Algebraic Curves, /, Grundlehren der math. Wissenschaften 267, Springer-Verlag, New York, 1985.
  • [2] M.F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Phil. Trans. R. Soc. Lond. A 308 (1982), 523-615.
  • [3] M.F. Atiyah, V.K. Patodi and I.M. Singer, Spectral asymmetry in Riemannian geometry, I, Math. Proc. Camb. Phil. Soc. 77 (1975a) 43-69.
  • [4] S. Bando, Einstein-Hermitian metrics on non-compact Kahler manifolds, (preprint).
  • [5] O. Biquard, Sur les fibres paraboliques sur une surface complexe, (preprint).
  • [6] R. Brussee, Some remarks on the Kronheimer-Mrowka classes of algebraic surfaces, (preprint).
  • [7] N.P. Buchdahl, Hermitian-Einstein connections and stable vector bundles over compact complex surfaces, Math. Ann. 280 (1988) 625-648.
  • [8] S.K. Donaldson, Connections, cohomology and the intersection forms of four-manifolds, J. Differential Geometry 24 (1986) 275-341.
  • [9] S.K. Donaldson, Connections, The orientation of Yang-Mills moduli spaces and J^-manifold topology, J. Differential Geometry 26 (1987) 397-428.
  • [10] S.K. Donaldson, Polynomial invariants for smooth four-manifolds, Topology 29 (1990) 257-315.
  • [11] S.K. Donaldson and: P.B. Kronheimer, The geometry of four-manifolds, Oxford University Press (1990).
  • [12] J.L. Evans, D.Phil, qualifying dissertation, Oxford 1992 (unpublished).
  • [13] R. Fintushel and R.J. Stern, The blowup formula for Donaldson invariants, (preprint).
  • [14] R. Fintushel and R.J. Stern, Donaldson invariants of 4-manifolds with simple type, (in preparation)
  • [15] R. Fintushel and R.J. Stern, Rational blowdowns of smooth ^-manifolds, (in preparation)
  • [16] D.S. Freed and K.K. Uhlenbeck, Instantons and four-manifolds, M.S.R.I. Publications, Vol. 1, (Springer-Verlag, New York, 1984).
  • [17] R. Friedman and J.W. Morgan, Smooth J^-manifolds and Complex Surfaces, Ergebnisse der Math, und Grenz. 3, (Springer-Verlag, New York, 1994).
  • [18] R.E. Gompf, Three exotic R4 s and other anomolies, J. Differential Geometry 18 (1983) 317-28.
  • [19] R.E. Gompf and T.S. Mrowka, Irreducible 4-manifolds need not be complex, Ann. Math. 138 (1993) 61-111.
  • [20] G.-Y. Guo, Differential geometry of complex vector bundles on non-compact manifolds, (D.Phil, thesis, Oxford, 1993).
  • [21] H.-J. Hoppe and H. Spindler, Modulraume stabiler 2-Bundel auf Regelflachen, Math. Ann. 249 (1980) 127-40.
  • [22] J.C. Hurtubise and R.J. Milgram, The Atiyah-Jones conjecture for ruled surfaces, (preprint).
  • [23] D. Kotschick, 50 (3) invariants for ^-manifolds with 6^" = 1, Proc. London Math. Soc. 63 (1991) 426-48.
  • [24] P.B. Kronheimer, The genus-minimizing property of algebraic curves, Bull. Amer. Math. Soc. 29 (1993) 63-9.
  • [25] P.B. Kronheimer, An obstruction to removing intersection points in immersed surfaces, Topology (to appear).
  • [26] P.B. Kronheimer and T.S. Mrowka, Gauge theory for embedded surfaces: I, Topology 32 (1993) 773-826.
  • [27] P.B. Kronheimer and T.S. Mrowka, Gauge theory for embedded surfaces: II, Topology 34 (1995) 37-97.
  • [28] P.B. Kronheimer and T.S. Mrowka, Recurrence relations and asymptotics for four-manifold invariants, Bull. Amer. Math. Soc. 30 (1994) 215-21.
  • [29] H.B. Jr. Lawson, The theory of gauge fields in four dimensions, CBMS Regional Conference Series in Mathematics, 58, American Mathematical Society, Providence, R.I. (1985).
  • [30] J. Li, Kodaira dimension of moduli space of vector bundles on algebraic surfaces, Inventiones Mathematicae 115 (1994) 1-40.
  • [31] P. Lisca, Computation of instanton invariants using Donaldson- Floer theory, (preprint).
  • [32] R. Lockhart and R. McOwen, Elliptic differential operators on noncompact manifolds, Annali di Scoula Norm. Sup. de Pisa, IV-12 (1985) 409-48.
  • [33] T. Matumoto, On diffeomorphisms of a K3 surface, (Hiroshima University Reprint, 1985).
  • [34] J.W. Morgan, T.S. Mrowka, A note on Donaldson's polynomial invariants, Int. Math. Research Notices 10 (1992) 223-30.
  • [35] J.W. Morgan, T.S. Mrowka, On the gluing theorem for instantons on manifolds with long tubes, (in preparation).
  • [36] J.W. Morgan, T.S. Mrowka and D. Ruberman, The L2 moduli space and a vanishing theorem for Donaldson's polynomial invariants, Monographs in Geometry and Topology 2, (International Press, 1994).
  • [37] K.G. O'Grady, Donaldson's polynomials for K3 surfaces, J. Differential Geometry 35 (1992) 415-27.
  • [38] K.G. O'Grady, Algebro-geometric analogues of Donaldson's polynomials, Inventiones Mathematicae 107 (1992) 351-395.
  • [39] C.S. Seshadri, Space of unitary vector bundles on a compact Riemann surface, Ann. Math. 85 (1967) 303-36.
  • [40] C.H. Taubes, Gauge theory on asymptotically periodic J^-manifolds, J. Differential Geometry 17 (1987) 363-430.
  • [41] C.H. Taubes, L2 moduli spaces on manifolds with cylindrical ends, Monographs in Geometry and Topology 1, (International Press, 1994).
  • [42] C.H. Taubes, Donaldson-Floer theory for circle bundles over Riemann surfaces, (in preparation).
  • [43] E. Witten, Supersymmetric Yang-Mills theory on a four-manifold, (preprint).